This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug, changing your diet or commencing any course of treatment.
Very important. A change in your diet, medicine, or dosage may be necessary. Promptly consult your doctor or pharmacist.
How the interaction occurs:
The cause of the interaction is not known.
What might happen:
This medicine may interfere with the absorption of vitamins A, D, E, and K (fat-soluble vitamins) into your bloodstream. An increased chance of bleeding, though very unlikely, may occur due to possible Vitamin K deficiency.
What you should do about this interaction:
Your healthcare professional (e.g., doctor or pharmacist) may recommend vitamin supplements. If you need to take vitamins, take them as far apart from this medicine as possible. Contact your healthcare professional for more information.Tell your healthcare professional immediately if you notice unusual bleeding, bruising or black stools.Your healthcare professionals may be aware of this interaction and may be monitoring you for it. Do not start, stop, or change your medicine or diet before checking with them first.
1.Schwarz KB, Goldstein PD, Witztum JL, Schonfeld G. Fat-soluble vitamin concentrations in hypercholesterolemic children treated with colestipol. Pediatrics 1980 Feb;65(2):243-50.
2.West RJ, Lloyd JK. The effect of cholestyramine on intestinal absorption. Gut 1975 Feb;16(2):93-8.
3.Gross L, Brotman M. Hypoprothrombinemia and hemorrhage associated with cholestyramine therapy. Ann Intern Med 1970 Jan;72(1):95-6.